Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 28, NWS Austin/San Antonio, TX

April 6, 200610 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 6, 2006, 7:09 PM CDT for 10 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 7:09 PM CDT (00:09 UTC)
Expired
Apr 6, 2006, 10:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3753 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 070009
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM CDT THIS EVENING FOR
PORTIONS OF THE HILL COUNTRY AND RIO GRANDE VALLEY DUE TO LOW RELATIVE
HUMIDITIES AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH...

...RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
MOST OF SOUTH CENTRAL TEXAS DUE TO VERY LOW RELATIVE HUMIDITIES
AND BREEZY WINDS...

.A DRYLINE IS PUSHING SOUTHEAST INTO SOUTH CENTRAL TEXAS... WITH
LOW RELATIVE HUMIDITIES AND GUSTY WINDS BEHIND IT. WINDS WILL
SLOWLY DECREASE LATER THIS EVENING...BUT THIS DRY AIR IS FORECAST
TO PUSH EAST ACROSS ALL OF SOUTH CENTRAL TEXAS ON FRIDAY. VERY LOW
RELATIVE HUMIDITIES AND BREEZY WINDS CAN BE EXPECTED ACROSS THE
WESTERN HALF BY 10 AM AND THEN ACROSS THE EASTERN HALF AROUND 12
NOON.

TXZ171-183>188-202-203-217-070300-
/O.EXP.KEWX.FW.W.0026.000000T0000Z-060407T0000Z/
/O.NEW.KEWX.FW.W.0028.060407T0009Z-060407T0300Z/
/O.CON.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MAVERICK-
709 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXTENDED
THE RED FLAG WARNING AND IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM
CDT FRIDAY.

THE VERY DRY GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST
LONGER AND THEREFORE THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL
10 PM THIS EVENING. HUMIDITIES IN THE 15 TO 20 PERCENT RANGE WILL
SLOWLY RISE AFTER SUNSET

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ172-173-189>192-204>207-218>224-228-070815-
/O.CON.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-MEDINA-BEXAR-COMAL-
GUADALUPE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
DIMMIT-
709 PM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY AS DRY NORTHWEST WINDS INCREASE AND HUMIDITIES AGAIN LOWER
BELOW 25 PERCENT ACROSS MUCH OF SOUTH CENTRAL TEXAS THE HILL
COUNTRY ON FRIDAY.  

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
1 follow-up statement
000 
WWUS84 KEWX 070321
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT THU APR 6 2006

...RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY
FOR MOST OF SOUTH CENTRAL TEXAS DUE TO VERY LOW RELATIVE
HUMIDITIES AND BREEZY WINDS...

.A DRYLINE WAS PUSHING SOUTHEAST INTO SOUTH CENTRAL TEXAS...WITH
LOW RELATIVE HUMIDITIES BEHIND IT. WINDS HAVE DECREASED...BUT THIS
DRY AIR IS FORECAST TO PUSH EAST ACROSS ALL OF SOUTH CENTRAL TEXAS
ON FRIDAY. VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS CAN BE
EXPECTED ACROSS THE WESTERN HALF BY 10 AM AND THEN ACROSS THE
EASTERN HALF AROUND 12 NOON.

TXZ171-183>188-202-203-217-071130-
/O.EXP.KEWX.FW.W.0028.000000T0000Z-060407T0300Z/
/O.CON.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MAVERICK-
1021 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY AS THE DRY WEST AND NORTHWEST WINDS WILL INCREASE AND
HUMIDITIES DROP RAPIDLY BY LATE FRIDAY MORNING AND EARLY
AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ172-173-189>192-204>207-218>224-228-071130-
/O.CON.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-MEDINA-BEXAR-COMAL-
GUADALUPE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
DIMMIT-
1021 PM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY
AS THE DRY WEST AND NORTHWEST WINDS WILL INCREASE AND HUMIDITIES
DROP RAPIDLY BY LATE FRIDAY MORNING AND EARLY AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:30 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 6, 6:30 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU APR 6 2006

.UPDATE...
MADE A QUICK UPDATE TO ADD SOME LOW POPS FOR THE EVENING OVER THE
EASTERN HILL COUNTRY AND NE CWA AS ISOLATED STORMS HAVE DEVELOPED
ALONG THE DRY LINE WHERE THE CAP HAS WEAKENED AND GOOD CONVERGENCE
INDICATED.

&&

.PREV DISCUSSION... (ISSUED 403 PM CDT THU APR 6 2006)

DISCUSSION...
A RATHER SIGNIFICANT SPRING STORM IS UNDERWAY ACROSS MID SECTIONS
OF THE U.S...BUT WELL MISS-OUT ON THE RAIN ONCE AGAIN. RED FLAG
WARNINGS ARE OUT...WITH VERY LOW RELATIVE HUMIDITIES FORECAST
TOMORROW. MAX TEMPS TOMORROW WILL SOAR INTO THE 90S THANKS TO
DOWNSLOPING WEST WINDS...BUT WILL REMAIN A GOOD 3-5 DEGREES BELOW
RECORD HIGHS. A COLD FRONT WILL BE A WELCOME RELIEF TO THIS
HEAT...AND IS FORECAST TO PUSH THROUGH LATE FRIDAY NIGHT. MAX
TEMPS ON SATURDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOR A
CHANGE. COLD AIR ADVECTION WILL END SATURDAY NIGHT...WITH NEAR-
IDEAL RADIATIONAL COOLING KICKIN-IN AND TEMPS DIPPING INTO THE 40S
ACROSS MUCH OF OUR AREA. RETURN FLOW IS FORECAST LATE MONDAY
NIGHT...BUT WILL BE SOMEWHAT LIMITED THANKS TO RIDGING ACROSS THE
WESTERN GULF. A WARMING TREND WILL BEGIN MONDAY...AND CARRY US
THROUGH THE WORKWEEK WITH NO CHANCE FOR RAIN. 12Z MEDIUM RANGE
MODEL SOLUTIONS SHOW A LARGE UPPER LEVEL LOW NEAR SOCAL TOWARD THE
END OF NEXT WEEK. THIS FEATURE WILL BE OUR HOPE AT RAIN GOING INTO
THE WEEKEND OF THE 15TH.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM THURSDAY FOR THE FOLLOWING COUNTIES:
BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO...
MAVERICK... REAL... UVALDE... AND VAL VERDE.

RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET...
COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR...
KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS...
UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

01/25
Hazardous weather outlook, Apr 6, 4:17 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT THU APR 6 2006

TXZ171>173-183>194-202>209-217>225-228-070000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
417 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A RED FLAG WARNING CONTINUES FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS
UNTIL 7 PM CDT TODAY FOR BREEZY AND DRY WEST AND NORTHWEST WINDS...AND
RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT. THE RED FLAG
WARNING COVERS THE FOLLOWING COUNTIES.

LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA...
GILLESPIE...KINNEY...UVALDE...AND MAVERICK.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY
DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS ACROSS MOST
OF SOUTH CENTRAL TEXAS. THIS RED FLAG WARNING COVERS THE FOLLOWING
COUNTIES...

LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR...
BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...KINNEY...
UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA...
FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...DIMMIT.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:20 PM CDTSevere Thunderstorm WarningEWXLlano15 min
Apr 6, 7:24 PM CDTSevere Thunderstorm WarningEWXBurnet36 min
Apr 6, 7:41 PM CDTSevere Thunderstorm WarningEWXWilliamson64 min
Apr 6, 7:53 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson22 min
Apr 6, 8:14 PM CDTSevere Thunderstorm WarningEWXTravis31 min
Apr 6, 8:42 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson48 min
Apr 7, 6:05 AM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more9 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.